MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10NM TORQUE LIMITING WRENCH FOR 12-POINT NUT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10NM TORQUE LIMITING WRENCH FOR 12-POINT NUT
Model Number 388.266
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.Investigation summary: visual inspection: the 10 nm torque limiting wrench for 12 point nut (p/n: 388.266, lot #: 4271208) was returned and received at us cq.Upon visual inspection, no issues were identified with the returned device.Functional test: a functional test was performed at service and repair evaluation.The low torque of the device was measured to be 9.95 nm.This is not within the specification of 10 nm -11 nm per (b)(4).Service and repair evaluation: during evaluation at service and repair, the 10nm torque limiting wrench for 12-point nut was found to have failed calibration.The repair technician reported that there is adhesive residue on tip of chuck, unable to remove.Torque test low is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed: loaner set product-specific inspection and verification instructions, 10 n.M torque wrench.Complaint confirmed? yes, the device received failed low in calibration.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the 10 nm torque limiting wrench for 12 point nut (p/n: 388.266, lot #: 4271208).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to device maintenance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 388.266, synthes lot number: 4271208, supplier lot number: n/a, release to warehouse date: may 10, 2001, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Device history review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, during evaluation at service and repair, the 10nm torque limiting wrench for 12-point nut was found to have failed calibration.There was no patient involvement.This report is for one (1) 10nm torque limiting wrench for 12-point nut.This is report 1 of 1 for (b)(4).

Brand Name
10NM TORQUE LIMITING WRENCH FOR 12-POINT NUT
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11097562
Report Number2939274-2020-05774
Device Sequence Number3922742
Product Code HXC
UDI-Device Identifier10705034772271
UDI-Public10705034772271
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.266
Device Catalogue Number388.266
Device Lot Number4271208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2020
Initial Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1